Alert archive / Texas / Tornado Warnings in 1995
Tornado Warning 33, NWS Amarillo, TX
NWS Amarillo, TX issued this tornado warning at Jun 3, 1995, 7:32 PM CDT for Childress County, Texas. It was in force for 43 min.
The area
The counties it named.
The facts
- Issued
- Jun 3, 1995, 7:32 PM CDT (00:32 UTC)
- Expired
- Jun 3, 1995, 8:15 PM CDT
- In force
- 43 min
- Issued by
- NWS Amarillo, TX
- Area
- Whole counties
County Childress County, TX
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.5 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1738 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 694 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KAMA 040033 TORAMA TXC075-040115- BULLETIN - EBS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE AMARILLO TX 732 PM CDT SAT JUN 3 1995 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 815 PM CDT FOR THE PEOPLE IN THE FOLLOWING LOCATION... IN THE TEXAS PANHANDLE ...EASTERN CHILDRESS COUNTY AT 731 PM CDT...A TORNADO WAS REORTED 3 MILES EAST OF CHILDRESS. THIS STORM WAS MOVING EAST AT 15 MPH. THIS IS A DANGEROUS STORM SITUATION. DO NOT RUN OUTSIDE TO FIND THE TORNADO...SEEK SHELTER IMMEDIATELY. MOVE TO A SHELTER BELOW GROUND IF AVAILABLE. OTHERWISE...GO TO A SMALL INTERIOR ROOM ON THE LOWEST FLOOR. USE BLANKETS...PILLOWS OR CUSHIONS TO COVE\R YOUR BODY. AVOID WINDOWS. ABANDON CARS AND MOBILE HOMES FOR REINFORCED BUILDINGS. &
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at Jun 3, 3:15 PM CDT, 4 hours 17 minutes earlier.
Area forecast discussion, Jun 3, 3:15 PM CDT, 4 hours 17 minutes before
FPUS3 KAMA 031949
AFDAMA
TEXAS/OKLAHOMA PANHANDLES AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
315 PM CDT SAT JUN 03 1995
THE MODELS DO HAVE SOME SUBTLE DIFFERENCES OVER THE NEXT 48
HOURS. THEY BOTH BRING A WEAK VORT CENTER INTO THE REGION THIS
AFTERNOON. THE ETA TENDS TO SPLIT THIS CENTER AND PUSH PART OF
THE VORTICITY ACROSS THE NORTHERN PANHANDLES LEAVING A SECOND
VORT CENTER OVER SOUTHERN NEW MEXICO TO PUSH ACROSS THE
SOUTHERN PORTION OF THE TEXAS PANHANDLE SUNDAY AFTERNOON. THE
NGM BRINGS A MORE CONSOLIDATED VORT CENTER INTO THE WESTERN
PANHANDLES THIS AFTERNOON AND OVERNIGHT. THEN ANOTHER WEAK
VORT CENTER MOVES INTO THE NORTHWESTERN ZONES SUNDAY NIGHT.
OTHER DIFFERENCES INCLUDE THE ETA MODEL BRINGING MUCH DRYER AIR
INTO THE WESTERN AND CENTRAL TEXAS PANHANDLE ON SUNDAY.
SURFACE COLLECTIVES DO INDICATE SOME EASTWARD MOVEMENT OF THE
SOUTHERN PORTION OF THE DRYLINE. THE HARD WAY OF SAYING THE
DEW POINTS ARE DROPPING IN HOB...INK...MAF...AND EVEN LBB. AS
BOTH MODELS START THE DRY AIR PUSH IN THIS AREA...ITS A LITTLE
TOO EARLY TO SAY DEFINITELY THAT THE ETA IS BETTER. HOWEVER
WITH THE DRYER AIR MOVING INTO THE LBB AREA I EXPECT THE ONSET
OF CONVECTION LATE THIS AFTERNOON AND EVENING TO BE
CONCENTRATED A LITTLE FURTHER EAST THAN YESTERDAY. WITH UPPER
LOW FINALLY MOVING OUT INTO THE PLAINS OVERNIGHT I ALSO EXPECT
MUCH MORE ACTIVITY IN THE NORTHERN ZONES THAN WE SAW YESTERDAY.
18Z SOUNDING AT AMA SHOWS A LIFTED INDEX OF -6...CAPE OF
1400...STRONG STORM INFLOW WINDS...HELICITY AROUND 150...AND NO
CAP. CLOUD COVER AND COOL OUTFLOW BOUNDARY ARE SUPPRESSING THE
HEATING IN THE AREA. HOWEVER...A SHORT BURST OF SUNSHINE WOULD
DEFINITELY MAKE THINGS UNSTABLE. THE AIRMASS ABOVE THE CLOUDS
HAS BECOME QUITE A BIT DRYER ABOVE 650 MB. SURFACE DEW POINTS
STILL IN THE 60S. THE SHEAR IS A LITTLE WEAKER WHILE THE
OVERALL WIND FIELD IS STRONGER.
EXTENDED FCST SHOWS ANOTHER STRONG SYSTEM PUSHING INTO THE
WESTERN STATES MONDAY. THE AVN MODEL RUN DOES NOT DIG THE
SYSTEM INTO THE GREAT BASIN...THEREFORE IT PUSHES INTO THE
NORTHERN PLAINS MUCH FASTER. UNFORTUNATELY THE MRF RUN HAS NOT
CAUGHT UP TO THIS SOLUTION AND THE LONGEST RANGE GUIDANCE STILL
SHOWS ANOTHER CUTOFF IN THE GREAT BASIN. WILL MERGE SOLUTIONS
WITH CAUTION UNTIL A MORE CONSISTENT TREND IS ESTABLISHED. THE
UKMET AND ECMWF BOTH TEND TOWARD THE DIGGING SOLUTION WITH MORE
RIDGING IN THE NORTHERN PLAINS AHEAD OF THE NEXT SYSTEM.
PRELIMINARY CCF:
AMA 57/79 58/80 61 2222
DHT 57/74 54/78 54 3222
.AMA...FLOOD WATCH TODAY.
.OK...NONE.
COPLEY
-"h"z
,BFZUS|
^FPUS
`|;FPCA
#FPUS
FPUS
<LFZUS,
!v%
-FEUS
x{FPUS@
XL{FPUSn
FPUSr)FPUSV
{#FXUS@
#FXUS
85/FAZZRb
eFZUSIn the hours before
Special weather statement, Jun 3, 1:40 PM CDT, 5 hours 52 minutes before
OKZ001>003-TXZ001>026-040645- TEXAS/OKLAHOMA PANHANDLES THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 140 PM CDT SAT JUN 3 1995 THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT ACROSS THE TEXAS AND OKLAHOMA PANHANDLES. A VERY MOIST AND UNSTABLE ATMOSPHERE REMAINS IN PLACE ACROSS THE PANHANDLES TODAY. AN UPPER LEVEL LOW PRESSURE SYSTEM OVER SOUTHERN UTAH WILL SPIN OFF PIECES OF ENERGY WHICH WILL MOVE TOWARD THE PANHANDLES TODAY AND TONIGHT. IN ADDITION...THE DRYLINE ...WHICH IS CURRENTLY SITUATED ALONG THE EASTERN SLOPES OF THE NEW MEXICO MOUNTAINS...WILL MOVE SLOWLY EAST AND AID IN THE DEVELOPMENT OF THUNDERSTORMS. SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE ENTIRE TEXAS AND OKLAHOMA PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR ACTIVATION LATER THIS EVENING AND TONIGHT. SLATTERY
Special weather statement, Jun 3, 1:54 PM CDT, 5 hours 38 minutes before
OKZ001>003-TXZ001>026-040645- TEXAS/OKLAHOMA PANHANDLES THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 140 PM CDT SAT JUN 3 1995 THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT ACROSS THE TEXAS AND OKLAHOMA PANHANDLES. A VERY MOIST AND UNSTABLE ATMOSPHERE REMAINS IN PLACE ACROSS THE PANHANDLES TODAY. AN UPPER LEVEL LOW PRESSURE SYSTEM OVER SOUTHERN UTAH WILL SPIN OFF PIECES OF ENERGY WHICH WILL MOVE TOWARD THE PANHANDLES TODAY AND TONIGHT. IN ADDITION...THE DRYLINE ...WHICH IS CURRENTLY SITUATED ALONG THE EASTERN SLOPES OF THE NEW MEXICO MOUNTAINS...WILL MOVE SLOWLY EAST AND AID IN THE DEVELOPMENT OF THUNDERSTORMS. SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE ENTIRE TEXAS AND OKLAHOMA PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR ACTIVATION LATER THIS EVENING AND TONIGHT. SLATTERY
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 7:17 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth | 58 min |
| Jun 3, 7:31 PM CDT | Tornado Warning | AMA | Briscoe | 59 min |
| Jun 3, 7:54 PM CDT | Severe Thunderstorm Warning | AMA | Hutchinson | 66 min |
| Jun 3, 8:00 PM CDT | Severe Thunderstorm Warning | AMA | Hall | 60 min |
| Jun 3, 9:01 PM CDT | Severe Thunderstorm Warning | AMA | Briscoe | 59 min |
| Jun 3, 9:17 PM CDT | Tornado Warning | AMA | Briscoe | 58 min |
| Jun 3, 9:37 PM CDT | Severe Thunderstorm Warning | AMA | Hall | 68 min |
| Jun 3, 10:00 PM CDT | Severe Thunderstorm Warning | AMA | Childress | 60 min |
| Jun 3, 10:24 PM CDT | Tornado Warning | AMA | Swisher | 40 min |
| Jun 3, 10:58 PM CDT | Severe Thunderstorm Warning | AMA | Briscoe | 62 min |
| Jun 3, 11:23 PM CDT | Tornado Warning | AMA | Briscoe | 52 min |
| Jun 3, 11:58 PM CDT | Tornado Warning | AMA | Hall | 28 min |
| Jun 4, 12:23 AM CDT | Severe Thunderstorm Warning | AMA | Hall | 37 min |
| Jun 4, 1:15 AM CDT | Flash Flood Warning | AMA | Childress, Hall | 5 hr |
| Jun 4, 1:36 PM CDT | Severe Thunderstorm Warning | AMA | Castro | 54 min |
| Jun 4, 2:43 PM CDT | Severe Thunderstorm Warning | AMA | Castro, Deaf Smith | 62 min |
| Jun 4, 2:52 PM CDT | Tornado Warning | AMA | Castro | 38 min |
| Jun 4, 3:04 PM CDT | Tornado Warning | AMA | Deaf Smith | 41 min |
| Jun 4, 3:44 PM CDT | Severe Thunderstorm Warning | AMA | Castro | 61 min |
| Jun 4, 4:14 PM CDT | Tornado Warning | AMA | Castro | 46 min |
| Jun 4, 4:30 PM CDT | Severe Thunderstorm Warning | AMA | Donley | 60 min |
| Jun 4, 4:55 PM CDT | Severe Thunderstorm Warning | AMA | Swisher | 46 min |
Nearby
Tornado Warnings in Texas, 1995Every tornado warning in 1995Tornadoes in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.